Alert archive / Washington / Blowing Dust Advisories in 2012

Blowing Dust Advisory 1, NWS Spokane, WA

September 10, 20129 counties in Washington

NWS Spokane, WA issued this blowing dust advisory at Sep 10, 2012, 11:23 AM PDT for 9 counties in Washington. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 11:23 AM PDT (18:23 UTC)
Expired
Sep 10, 2012, 7:57 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this blowing dust advisory went out at Sep 10, 10:31 AM PDT, 52 minutes earlier.

Area forecast discussion, Sep 10, 10:31 AM PDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1031 AM PDT Mon Sep 10 2012

.SYNOPSIS...
Gusty winds will continue through today as a strong cold front
moves through the area with much cooler temperatures. High
pressure will return to the region Tuesday, and a gradual warming
trend is expected Wednesday through the end of the week.

&&

.DISCUSSION...
Updated the forecast to adjust for the coverage of showers which
will be mainly in the ridges along the Canadian border through the
day. The main weather for the day will be the wind. Gusty winds will
prevail for a good part of the day with areas of blowing dust.
Areas of smoke will be spreading across the region due to the
fires in the western Basin and Cascades. Temperatures will be 8 to
15 degrees cooler than yesterday. /rfox

&&

.AVIATION...
18Z TAFS: Winds are kicking up in the wake of the upper level trough
moving through the region. Expect speeds of 20-30kt with gusts
35-40kt. Areas of blowing dust will be a problem especially from
KMWH to KGEG-KCOE and KPUW, along with some local smoke. Isolated
showers and thunderstorms will remain near the Canadian border
through the afternoon. Winds will subside overnight, while VFR
conditions prevail into Tuesday morning. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        68  39  64  40  71  44 /  10   0  10  10   0   0
Coeur d'Alene  68  38  65  36  68  41 /  20   0  10  10   0   0
Pullman        68  33  63  31  71  36 /  10   0  10  10   0   0
Lewiston       77  44  72  44  79  48 /   0   0  10   0   0   0
Colville       70  38  69  37  74  40 /  20   0  10  10   0   0
Sandpoint      66  36  64  33  67  37 /  30  10  10  10   0   0
Kellogg        63  40  61  39  65  43 /  30   0  10  10   0   0
Moses Lake     73  41  70  40  76  46 /   0   0   0   0   0   0
Wenatchee      72  47  73  47  76  52 /   0   0   0   0   0   0
Omak           74  40  70  40  76  46 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 11 PM PDT this evening for Northern and
     Central Idaho Panhandle (Zone 101).

WA...Red Flag Warning until 11 PM PDT this evening for East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington Northeast (Zone 686)-East Washington Northern
     Columbia Basin (Zone 673)-East Washington Okanogan
     Highlands (Zone 687)-East Washington Okanogan/Methow
     Valleys (Zone 684)-East Washington South Central Cascade
     Valleys (Zone 676).

&&
Hazardous weather outlook, Sep 10, 5:21 AM PDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
521 AM PDT MON SEP 10 2012

IDZ002-003-026-027-WAZ031>036-041>044-111230-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
521 AM PDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL OCCUR TODAY BEHIND A STRONG COLD FRONT
PASSAGE. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40
MPH ARE LIKELY...AND WILL LIKELY RESULT IN AREAS OF REDUCED
VISIBILITY IN BLOWING DUST. FIRES WILL BE SUBJECT TO QUICKLY
SPREADING AND EXPANDING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-004-WAZ037-038-111230-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
521 AM PDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY IS EXPECTED IN THE
AFTERNOON WHICH COULD BRING RAPID FIRE SPREAD TO FIRES IN THE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COOL AUTUMN-LIKE AIR MASS WILL SETTLE OVER THE REGION AFTER A
COLD FRONT PASSAGE ON MONDAY. IN WIND SHELTERED VALLEYS OF
NORTHEAST WASHINGTON AND NORTH IDAHO OVERNIGHT LOW TEMPERATURES
WILL DROP BELOW FREEZING BEFORE SUNRISE TUESDAY MORNING AND
WEDNESDAY MORNING. THOSE WITH AGRICULTURAL CONCERNS SHOULD NOTE
THIS AND PREPARE ACCORDINGLY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:00 PM PDTFreeze WarningOTXFerry, Lincoln, Okanogan, Pend Oreille, Spokane, Stevens and 1 more42 hr

Nearby

Blowing Dust Advisories in Washington, 2012Every blowing dust advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.